IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 5069 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  NAVIGATE Here 
    Next article
    Previous article
    Table of Contents

 RESOURCE Links
    Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
    Citation Manager
    Access Statistics
    Reader Comments
    Email Alert *
    Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3471    
    Printed98    
    Emailed1    
    PDF Downloaded153    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2016  |  Volume : 82  |  Issue : 4  |  Page : 409--412

Imatinib induced melasma-like pigmentation: Report of five cases and review of literature


Department of Dermatology, Venereology and Leprosy, Maulana Azad Medical College, New Delhi, India

Correspondence Address:
Dr. Rashmi Sarkar
Department of Dermatology, Venereology and Lepreology, Maulana Azad Medical College and Associated Lok Nayak Hospital, New Delhi
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0378-6323.182387

Rights and Permissions

Imatinib mesylate is a cytotoxic agent that targets tyrosine kinase. Common side effects of this drug include nausea, edema and maculopapular rash. Hypopigmentation is a commonly reported side effect of this drug while hyperpigmentation has rarely been described. We describe five cases of melasma-like pigmentation induced by this anti-cancer drug. Four of the patients were diagnosed with gastrointestinal stromal tumor while one had chronic myeloid leukemia. Patients received imatinib mesylate in a dose of 400 mg daily. Over an average period of 3 months, well defined hyperpigmented macules appeared over the convexities of the face. One of the patients also developed similar pigmentation on the forearm. Other causes of hyperpigmentation were excluded in each patient.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 15th March '04
Published by Wolters Kluwer - Medknow